Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Leg swelling from medication

KimD592KKimD592 Posts: 435
edited 06/11/2012 - 8:57 AM in Chronic Pain
Hi everyone! I have hardly been here recently because I've been working so much. I have an appt with a local NS tomorrow (well, today actually) at 10:30 for another opinion. I am nervous and have butterflies in my stomach.

Anyway, I've been on the Lyrica since 9/27, so almost 2 weeks now, and today at work I noticed my legs are pretty swollen. I've had issues with swelling on and off since my girls were born, but it's even moreso now. I know Lyrica can cause swelling as a side effect, but is it something to be concerned about? I'll mention it to the NS tomorrow to see what he says, but I'm wondering if it's okay to continue taking. All I've found is that you should tell your doctor right away if you experience swelling, especially if you have a heart condition. I DO have a heart condition, but nothing that the swelling should affect. It's moreso an electrical abnormality of my heart, but I haven't had any symptoms from it up to date.

Again, I'll definitely talk to my doctor about it, but I just wanted to see if anyone else has experienced this.


  • Howdy Kim,

    I've been on Lyrica (450mg a day now) for almost 2 years, and yes my legs did have edema from it - it is one of the side effects listed for it. Unless you are having throat or breathing issues...hopefully it will back off soon. For (me) I found some was Lyrica, and the other half...yep...smoking!!! I'm moving into week 7 without ciggies, and most of my swelling/edema is gone. :)

    Yes, mention it to your doctor, but chances are you are fine. Please let us know how it goes. *HUG*

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I also had a lot of swelling when I first began taking lyrica. I retained so much water and put on alot of weight (which thankfully came back off)

    Yep, definately mention it to your doctor.

    All the best at your other opinion today! Please let us know how it goes.

    >:D< Karen
    >:D< >:-D< : Karen
    L3-S1 herniation and bulges, stenosis, mod facet,ddd,impinged nerves,coccydinia
    discectomy/lami July 2011-unsuccessful
    adr L5-S1 Feb 2012
  • I took the sister drug to this and had to quit because of the swelling.

    Hope you feel better soon.
This discussion has been closed.
Sign In or Register to comment.